MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER
Catalog Number 382944
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology needle would not retract after the insertion as the safety mechanism malfunctioned.The following information was provided by the initial reporter, translated from (b)(6): "when the catheter was inserted, the spring did not engage properly when the catheter was retracted.This prevented the catheter from being changed.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology needle would not retract after the insertion as the safety mechanism malfunctioned.The following information was provided by the initial reporter, translated from french: "when the catheter was inserted, the spring did not engage properly when the catheter was retracted.This prevented the catheter from being changed.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?: yes.D10: returned to manufacturer on: 14-oct-2022 h6: investigation summary our quality engineer inspected the sample submitted for evaluation.Bd received one used 18g x 1.16in.Insyte autoguard bc pro winged needle assembly from lot number 1322454.The needle was already retracted upon receipt.The unit was microscopically inspected for damage to the components or excess adhesive, all of which are known to cause retraction failure.No abnormalities were found.The unit was then un-retracted to attempt to replicate the reported event.The amount of dried blood inside the needle assembly, however, prevented the needle from being fully un-retracted.Therefore, the unit was first rinsed multiple times with water to remove some of the dried blood.The unit was then un-retracted and successfully retracted without issue.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failure stated in your report.The returned unit provided for evaluation met and performed per the required manufacturing specifications.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15488914
Report Number1710034-2022-00544
Device Sequence Number1885796
Product Code FOZ
UDI-Device Identifier00382903829446
UDI-Public(01)00382903829446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Catalogue Number382944
Device Lot Number1322454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown